MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 10/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2016 a 19mm trifecta valve was implanted into a patient.Post-operatively, there was an increase in pressure difference noted, but no symptoms.On an unknown day in (b)(6) 2022, echocardiogram was performed and revealed severe aortic stenosis.On (b)(6) 2022, the trifecta valve was explanted and replaced with a 19mm non-abbott device.Visual inspection of the explanted valve revealed adhesions on 2 or 3 stent posts and leaflet sclerosis.The device cusp and stent on the post-non-coronary cusp (ncc) side were damaged during explant.The patient is reported to be stable.
 
Additional Manufacturer Narrative
Explant due to stenosis was reported.The investigation found that all three leaflets contained calcifications and were fibrously thickened.Leaflet 1 and 2 were torn.There was circumferential fibrous pannus ingrowth on the inflow and outflow of the valve.No inflammation was present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The pannus and calcifications noted could have contributed to the reported stenosis.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15835177
Report Number2135147-2022-02135
Device Sequence Number5762513
Product Code LWR
UDI-Device Identifier05415067018205
UDI-Public05415067018205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberTFGT-A
Device Catalogue NumberTFGT-19A
Device Lot Number5650137
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date02/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale